Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Impetigo & HIV
Jan 10, 2006

Hello Dr Henry & congratulations on your many achievements. Iam a 36 yr old HIV positive female primary school teacher. I have recently caught impetigo from one of my students despite trying not to. I often get frequent rashes from my existing HIV meds of Sustiva / Truvada but the impetigo has just made it worse. I am taking Biaxin for the impetigo since I have allergies to penicillin. This does not seem to be clearing up the impetigo.

Do you think that I should stop my HIV meds and just focus on getting rid of the impetigo first. Or should I alter the Biaxin to something else?

Thanks, Rita.

Response from Dr. Henry

I would not generally recommend stopping your HIV meds to resolve the impetigo (stopping HIV meds can be tricky particularly when on drugs like Sustiva or Viramune). Biaxin may not be the best antibiotic. Have they cultured the skin rash at any time to see if it could be due to a Staph or Strep bacteria (some of those could be resistant to certain antibiotics). Other antibiotics like sulfa durgs, clindamycin or topicals like mupericin may be a better choice in certain circumstances. KH



Previous
unexplicable ?
Next
neurological pains from PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement